Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 1999, 7:20 PM EDT for Plymouth County, Massachusetts. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 6, 1999, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Plymouth County, MA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBOX 062321 RRA SVRBOS MAC023-062345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 720 PM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PLYMOUTH COUNTY IN MASSACHUSETTS INCLUDING PLYMOUTH * UNTIL 745 PM EDT. * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS FROM MIDDLEBOROUGH TO PLYMOUTH...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. * OTHER LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE PLYMPTON... KINGSTON...HALIFAX AND CARVER. THIS WARNING REPLACES THE TORNADO WARNING WHICH WAS PREVIOUSLY IN EFFECT FOR SOUTHERN PLYMOUTH COUNTY. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ JWD/FIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:50 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 2:50 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT TUE JUL 6 1999
SQUALL LINE MOVING ACROSS CENTRAL AND EASTERN NEW YORK PROGGED INTO
WRN FA AROUND 4PM. LOOKS LIKE 4-9 PM WILL BE TARGET TIME FOR SNE
ZONES TO BE AFFECTED BY THIS LINE OF TSTMS.
DRIER W-NW FLOW FOR WED...BUT STILL VERY WARM TO HOT. H5 VORT MAX
MOVING SE IN NW FLOW MOVES ACROSS NEW ENGLAND FRI WITH SOME CLDS.
DRY ATMOS SHOULD KEEP PCPN CHCS TO A MIN FRI.
SCA UP.
UPDATE...SVR TSTM WATCH TIL 9PM MUCH OF SNE AWAY FROM S COAST.
.BOX...SCA MERRIMAK RIVER MA TO WATCH HILL RI
SVR TSTM WATCH TIL 9PM SNE AWAY FROM S COAST
FRANKLINIn the hours before
Local storm report, Jul 6, 5:08 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
508 PM EDT TUE JUL 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM GILSUM NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NH SKYWARN
COORDINATOR FOR CHESHIRE
COUNTY NH
0420 PM HILLSBOROUGH NH WIND DAMAGE
07/06/99 HILLSBOROUGH TREES AND BRANCHES DOWN
DUE TO HIGH WINDS PER HAM
REPORT
0420 PM SHELBURNE MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
SHELBURNE FIRE DEPT
0422 PM PLAINFIELD MA WIND DAMAGE
07/06/99 HAMPSHIRE TREES DOWN PER EMERGENCY
MANAGMENT
0425 PM NORTHFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
HAM COORDINATOR
0425 PM GREENFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRED DOWN PER
HAM COORDINATOR
0434 PM WINCHESTER NH WIND DAMAGE
07/06/99 CHESHIRE TREES AND WIRES DOWN PER
NWS SPOTTER
0440 PM ATHOL MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN PER SKYWARN HAM
0445 PM AMHERST NH 82 MPH TSTM GUST
07/06/99 HILLSBOROUGH MEASURED GUST PER NWS
SKYWARN SPOTTER
0445 PM MANCHESTER NH WIND DAMAGE
07/06/99 HILLSBOROUGH WIRES AND LIMBS DOWN PER
NWS SKYWARN SPOTTER
0445 PM JAFFREY NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NWS SKYWARN
SPOTTER
0452 PM NORTH HATFIELD MA 65 MPH TSTM GUST
07/06/99 HAMPSHIRE TREE DOWN PER NWS SKYWARN
SPOTTER
0455 PM TEMPLETON MA WIND DAMAGE
07/06/99 WORCESTER SMALL ROOF IN THE ROAD
JLLocal storm report, Jul 6, 5:08 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
508 PM EDT TUE JUL 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM GILSUM NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NH SKYWARN
COORDINATOR FOR CHESHIRE
COUNTY NH
0420 PM HILLSBOROUGH NH WIND DAMAGE
07/06/99 HILLSBOROUGH TREES AND BRANCHES DOWN
DUE TO HIGH WINDS PER HAM
REPORT
0420 PM SHELBURNE MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
SHELBURNE FIRE DEPT
0422 PM PLAINFIELD MA WIND DAMAGE
07/06/99 HAMPSHIRE TREES DOWN PER EMERGENCY
MANAGMENT
0425 PM NORTHFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
HAM COORDINATOR
0425 PM GREENFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRED DOWN PER
HAM COORDINATOR
0434 PM WINCHESTER NH WIND DAMAGE
07/06/99 CHESHIRE TREES AND WIRES DOWN PER
NWS SPOTTER
0440 PM ATHOL MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN PER SKYWARN HAM
0445 PM AMHERST NH 82 MPH TSTM GUST
07/06/99 HILLSBOROUGH MEASURED GUST PER NWS
SKYWARN SPOTTER
0445 PM MANCHESTER NH WIND DAMAGE
07/06/99 HILLSBOROUGH WIRES AND LIMBS DOWN PER
NWS SKYWARN SPOTTER
0445 PM JAFFREY NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NWS SKYWARN
SPOTTER
0452 PM NORTH HATFIELD MA 65 MPH TSTM GUST
07/06/99 HAMPSHIRE TREE DOWN PER NWS SKYWARN
SPOTTER
0455 PM TEMPLETON MA WIND DAMAGE
07/06/99 WORCESTER SMALL ROOF IN THE ROAD
JLLocal storm report, Jul 6, 5:43 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
543 PM EDT TUE JUL 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM GILSUM NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NH SKYWARN
COORDINATOR FOR CHESHIRE
COUNTY NH
0420 PM HILLSBOROUGH NH WIND DAMAGE
07/06/99 HILLSBOROUGH TREES AND BRANCHES DOWN
DUE TO HIGH WINDS PER HAM
REPORT
0420 PM SHELBURNE MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
SHELBURNE FIRE DEPT
0422 PM PLAINFIELD MA WIND DAMAGE
07/06/99 HAMPSHIRE TREES DOWN PER EMERGENCY
MANAGMENT
0425 PM NORTHFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRES DOWN PER
HAM COORDINATOR
0425 PM GREENFIELD MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND WIRED DOWN PER
HAM COORDINATOR
0434 PM WINCHESTER NH WIND DAMAGE
07/06/99 CHESHIRE TREES AND WIRES DOWN PER
NWS SPOTTER
0440 PM ATHOL MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN PER SKYWARN HAM
0445 PM AMHERST NH 82 MPH TSTM GUST
07/06/99 HILLSBOROUGH MEASURED GUST PER NWS
SKYWARN SPOTTER
0445 PM SHELBURNE MA WIND DAMAGE
07/06/99 FRANKLIN TREES AND TELPHONE POLES
DOWN PER FIRE DEPT
0445 PM JAFFREY NH WIND DAMAGE
07/06/99 CHESHIRE TREES DOWN PER NWS SKYWARN
SPOTTER
0452 PM NORTH HATFIELD MA 65 MPH TSTM GUST
07/06/99 HAMPSHIRE TREE DOWN PER NWS SKYWARN
SPOTTER
0455 PM TEMPLETON MA WIND DAMAGE
07/06/99 WORCESTER SMALL ROOF IN THE ROAD
0455 PM ROYALSTON MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN ACROSS ROUTE 3
AND POWER LINES DOWN PER
NWS SKYWARN HAM
0455 PM GARDNER MA WIND DAMAGE
07/06/99 WORCESTER TWELVE INCH LIMB AND POWER
LINES DOWN PER NWS SKYWARN
HAM
0455 PM WESTMINSTER MA WIND DAMAGE
07/06/99 WORCESTER MULTIPLE LARGE LIMBS AND
POWERLINES DOWN PER NWS
SKYWARN HAM
0457 PM NASHUA NH WIND DAMAGE
07/06/99 HILLSBOROUGH BRANCHES DOWN PER NWS
SKYWARN
0503 PM LEOMINSTER MA WIND DAMAGE
07/06/99 WORCESTER EIGHT INCH DIAMETER TREE
DOWN
0510 PM NASHUA NH WIND DAMAGE
07/06/99 HILLSBOROUGH TREES DOWN PER NWS SKYWARN
HAM
0510 PM HUDSON NH WIND DAMAGE
07/06/99 HILLSBOROUGH TREES DOWN PER POLICE DEPT
REPORT
0511 PM PELHAM NH WIND DAMAGE
07/06/99 HILLSBOROUGH POWER LINES DOWN PER
POLICE DEPT
0515 PM PEPPERELL MA WIND DAMAGE
07/06/99 MIDDLESEX BRANCHES DOWN PER NWS
SKYWARN HAM
0515 PM WEST BOYLSTON MA WIND DAMAGE
07/06/99 WORCESTER LIMBS DOWN PER NWS SKYWARN
SPOTTER
0518 PM HARVARD MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN PER NWS SKYWARN
SPOTTER
0518 PM LUNENBURG MA WIND DAMAGE
07/06/99 WORCESTER TREES DOWN IN HARVARD AND
LUNENBURG. BARN ON FIRE
IN LUNENBURG SKYWARN SPTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 51 min |
| Jul 6, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 38 min |
| Jul 6, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 63 min |
| Jul 6, 4:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 29 min |
| Jul 6, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 63 min |
| Jul 6, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 65 min |
| Jul 6, 4:58 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 62 min |
| Jul 6, 5:15 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 60 min |
| Jul 6, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 57 min |
| Jul 6, 5:57 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 63 min |
| Jul 6, 6:26 PM EDT | Tornado Warning | BOX | Norfolk, Plymouth | 34 min |
| Jul 6, 6:59 PM EDT | Tornado Warning | BOX | Plymouth | 46 min |
| Jul 6, 7:45 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 30 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.